Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 339, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Dec 16, 2000, 2:42 PM CST for Mobile County, Alabama; Greene County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Dec 16, 2000, 2:42 PM CST (20:42 UTC)
- Expired
- Dec 16, 2000, 3:15 PM CST
- In force
- 33 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Mobile County, AL, Greene County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 16, 1:30 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
| Dec 16, 10:15 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 745 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 516 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 162042 SVRMOB ALC097-MSC041-162115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 242 PM CST SAT DEC 16 2000 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MOBILE COUNTY IN SOUTHWEST ALABAMA GREENE COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 315 PM CST * AT 242 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER VERNAL...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LEAKESVILLE BY 250 PM CST PISGAH BY 255 PM CST ROUNSAVILLE BY 300 PM CST STRONG DAMAGING WIND...LARGE HAIL...AND HEAVY RAIN ARE LIKELY WITH_ THIS STORM. IF IN THE PATH OF THIS STORM...TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3110 8873 3092 8871 3093 8827 3123 8826
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 16, 5:55 AM CST, 8 hours 47 minutes earlier.
Area forecast discussion, Dec 16, 5:55 AM CST, 8 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 555 AM CST SAT DEC 16 2000 UPON FURTHER REVIEW...WILL NOT EXTEND DENSE FOG ADVISORY FOR ALZ039-051>060 AND MSZ067-075-076. WARM FRONT CONTINUES TO PUSH N ACROSS FA EARLY THIS MORNING...AND MIXING S OF THE BOUNDARY IS RESULTING IN DISSIPATION OF WIDESPREAD DENSE FOG. LATEST OBS INDICATE GENERAL 1/2SM TO 3SM VSBY'S OVER AREA. ALONG COASTAL AREAS VSBY'S ARE EVEN BETTER...RANGING 1/2SM TO P6SM. WILL THEREFORE UPDATE ZONES TO REMOVE DENSE FOG ADVISORY HEADER FOR THIS MORNING. WILL CONTINUE WORDING OF PATCHY MORNING FOG...HOWEVER. ADDITIONALLY ...SPC RECENTLY CALLED TO GIVE HEADS-UP OF UPCOMING MODERATE SVR RISK FOR TODAY...PRIMARILY OVER NRN PORTIONS OF FA. ATTM APPEARS LINE OF STRONG/SVR STORMS COULD BE OVER CENTRAL AL AROUND 18Z-21Z TIME FRAME THIS AFTERNOON. ZONES ALREADY HAVE MENTION OF SVR FOR TODAY. OTHERWISE...NO CHANGES. UPDATE OUT SHORTLY. PRELIMINARY NUMBERS... MOB TU 073/033 045/026 056 12700 PNS TU 074/036 048/030 056 12700 DTS TU 074/036 048/030 056 12700 GZH TU 068/030 040/023 050 129-0 2R0 TU 064/026 040/021 052 12900 61A TU 068/030 040/023 050 129-0 MOB... AL...SCA TODAY GMZ650-670. FL...SCA TODAY GMZ655-675. MS...NONE.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 1:09 AM CST | Severe Thunderstorm Warning | MOB | Marengo | 51 min |
| Dec 16, 12:39 PM CST | Severe Thunderstorm Warning | MOB | Marengo | 51 min |
| Dec 16, 2:37 PM CST | Tornado Warning | MOB | Choctaw, Clarke, Washington | 23 min |
| Dec 16, 4:02 PM CST | Tornado Warning | MOB | Conecuh, Monroe | 28 min |
| Dec 16, 4:31 PM CST | Tornado Warning | MOB | Butler, Conecuh, Monroe | 29 min |
| Dec 16, 4:50 PM CST | Severe Thunderstorm Warning | MOB | Escambia | 40 min |
| Dec 16, 5:22 PM CST | Severe Thunderstorm Warning | MOB | Covington | 38 min |
| Dec 16, 1:32 PM CST | Severe Thunderstorm Warning | MOB | Greene, Perry, Wayne | 43 min |
| Dec 16, 1:43 PM CST | Severe Thunderstorm Warning | MOB | George, Stone | 62 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.